|Will facial wasting reverse?
May 3, 2008
Dear Dr. Pierone, From the answers you give on many emails it appears that the major culprit in causing facial wasting would be AZT. I have been on regimens for many yeas now that almost always included AZT and indeed my face shows signs of wasting. In actual fact I have sort of grown accustomed to this face with the sunken cheeks, but obviously I would prefer to look better than I do now. Since two weeks now I have been put on a regimen that does not include AZT. Since my lypodystrophy has existed already many years is the chance that I get my "normal" face back existent or nil? Thank you for enlightening me and thanks for the good work that is still being done on The Body.com. Robert from Holland
| Response from Dr. Pierone
Your reading is correct; the major culprit in your case is AZT. Since your lipodystrophy has existed for many years chances are that it will not correct to a major extent. A recent study presented at the Retrovirus meeting showed better fat restoration when patients were switched from AZT to Viread before 3 years of AZT exposure. There was improvement seen in patients who had been on AZT for many years, but not as much.
So you probably will need adjunct treatment with facial fillers to rebuild your sunken cheeks. Your clinician should be able to provide some guidance as to which agents are available in Holland.
Thanks for posting and good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.